PDA

View Full Version : Hi



cathyj
04-10-2007, 06:42 AM
Hi. I just found this site and I just got diagnosed with Lupus. I am still freaking out over this. I've been so healthy my entire life...rarely got colds, flu, muscle aches...nothing. Then suddenly out of the blue last July I came home from work and sat on the couch for about an hour...when I went to get up, I could barely do it. My knees, my ankles and the top of my feet hurt so bad I cried. Since then I've had nothing but pain. I went to multiple doctors and when I would tell them that the pain seemed to move nightly to different joints they looked at me like I was crazy and then when I added it was mostly at night...they really questioned my sanity. I finally got a lady doctor who sent me to a rheumatologist who ran multiple tests, multiple times and then called me this past Friday to tell me I tested positive to lupus...across the board each time! I've been researching because I really didn't know what it was. The worst part right now is the depression I feel....I'm taking some anti-malarial drug and an anti-inflamatory...he said he's going to go easy on me to begin with because I've never been a medicine person...they scare me...how do I get out of this funk. I'm 52 years old and I guess this is pretty late to be being diagnosed with this. Any other old ladies out there?

I'm glad I found this site.

IloveHistory
04-10-2007, 01:10 PM
Hi CathyJ!

Welcome to the Forum! :D I'm really glad that you found us! :D

Please just know that anytime you need advice, support, information or just to vent or chat, we're all here for you!

Please do not be concerned about the depression you feel; it is very common for those struggling with chronic illnesses to suffer from depression. However, it is important to speak to your doctor(s) about this, to see if they can be of any help.

Many of the people here have been accused of being hypochondriacs and this is the problem with Lupus; everyone's symptoms are different and often very odd and it is therefore often difficult for doctors to make a prompt diagnosis. Many people here on this Forum will be able to share your frustrations about this. It is good that you are finally seeing a Rheumatologist now though.

I'm really sorry that you are going through such a hard time at the moment :cry:, but I'm sure that you will find the most amazingly supportive bunch of people right here on this Forum; I certainly have! :) Please just know that you are in my prayers.

Please let us know how you are getting on and if you have any questions at all, please don't hesitate to ask! Someone will always respond.

Keep well and God bless! :)

cathyj
04-10-2007, 01:16 PM
I'm sure I'll be hanging around here a lot. I am happy you are all here. Thank you for being there!

IloveHistory
04-10-2007, 01:30 PM
Hi CathyJ!

I'm glad and it's only an absolute pleasure! :D

Keep well and God bless! :)

Saysusie
04-10-2007, 01:42 PM
Hello Cathy :lol:
Welcome to our family. You asked if there are any other older women here. I am an older woman (50ish) and have been dealing with lupus for over twenty years now. Many of us, like you, have gone through the depression. It is a symptom of the disease as well as a natural emotional response to learning that you have a chronic illness.
As you've already seen, everyone here is very kind, supportive, informative and genuinely concerned. It is important to us that you know that you are not alone and that you can always come here for answers to your questions, support for your concerns and understanding for your emotional issues. We've all pretty much been there..done that and want to help you manage this disease as best you can.
Again...welcome :D
Peace and Blessings
Saysusie

cathyj
04-10-2007, 02:17 PM
Thanks for the support. I do have one question...the doctor put me on Plaquenil and I think it said it can affect your eyes. What do they mean? What will it do to your eyes or vision? It said get your eyes checked every six months...what are they looking for and is it something that can be addressed?

Thanks,

Cathy

MARYCAIN
04-10-2007, 03:54 PM
Hi, Cathy - plaquenil can in very rare instances affect the retinas of your eyes, causing a condition called retinopathy. So it is recommended that you get a baseline eye exam when you start plaquenil, and then every six to twelve months thereafter, depending on your doctor's recommendations. If you tell the doctor who normally does your eye exams that you are on plaquenil, he will know to pay particular attention to your retinas and to your field of vision. The eye doctor may also give you a sheet called an Amsler grid (a visual pattern) you can use to check your eyes at home. This is a rare side effect, and plaquenil is normally a very safe medication, but doctors do prefer you to have regular eye exams while on the drug so they can discontinue it if there are any signs of problems with the retinas,

cathyj
04-10-2007, 04:00 PM
Thank you!